Hail, Jones
- When
- June 29, 3:25 PM CST
- Where
- Jones County, 12 mi N of Draper
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.450, -99.883
10 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 29, 2:00 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 300 PM CDT FRI JUN 29 2001 THE NEW ETA PACKAGE HAS COME MORE IN AGREEMENT WITH THE AVN THIS AFTERNOON BUT STILL IS A LITTLE FASTER IN DAY THREE. THEREFORE... TOOK A BLEND OF THE ETA AND AVN FOR THE FORECAST BUT LEAN MORE TOWARD THE AVN ON DAY THREE. A COLD FRONT WILL BE DROPPING THROUGH THE REGION TONIGHT AND SATURDAY AS A CANADIAN HIGH PRESSURES SYSTEM SLIDES SOUTHEAST INTO THE GREAT LAKES REGION BY SUNDAY. THIS WILL ALLOW A SHORT WAVE MOVE INTO WESTERN SOUTH DAKOTA THIS EVENING AND WILL BE IN SOUTHEAST SOUTH DAKOTA BY MORNING. AND ANOTHER WEAK DISTURBANCE WILL MOVE INTO THE CWA SATURDAY AFTERNOON FOLLOW BY STILL ANOTHER ON SUNDAY. THESE SYSTEM WILL CONTINUE THE CHANCE OF PRECIP TONIGHT THROUGH SUNDAY. THE CONDITIONS OF THE AIRMASS WILL BE MORE STABLE BY SUNDAY AND PRECIP SHOULD BE MORE RAIN OR SHOWERS THAN THUNDERSTORMS. COOLER TEMPS ARE ALSO EXPECTED WITH THE DEVELOPMENT OF THE EAST TO NORTHEAST WINDS OVER THE NEXT TWO DAYS. .EXTENDED DISCUSSION... AFTER THE FIRST PART OF THE EXTENDED...A QUIET AND COOLER WEATHER PATTERN APPEARS TO BE SETTING UP. ON MONDAY...SFC LOW FORMS WRN NEBRASKA WITH WARM FRONT DRAPED EAST ACROSS SRN SOUTH DAKOTA. AVN A BIT FURTHER NORTH WITH LOCATION OF FRONT...WITH MRF..CANADIAN AND ECMWF CLOSER TO NEB BORDER. EITHER WAY...APPEARS THAT DECENT OVERRUNNING SCENARIO WILL BE SETTING UP. LOW AND FRONT MOVE TO THE SOUTH DURING DAY...WITH RAIN ENDING BY MONDAY EVENING. ALTO THERE MAY BE SOME TSRA EMBEDDED IN PCPN...ESP IN THE KPIR AREA CLOSER TO THE FRONT. WILL MENTION TSRA FOR KPIR AND SHRA FOR REMAINDER OF AREAS. HIGH MOVES IN AFTER FRONT...BUT IT MOVES QUICKLY SE ON TUESDAY AS ANOTHER COLD FRONT PUSHES THROUGH NE ASSOC WITH DEEPENING HUDSON BAY LOW. AVN AND CANADIAN AGREE ON LITTLE BIT OF QPF WITH FEATURE ACROSS NE...AND WITH COOLISH 7H AND 8H TEMPS EXPECTED...SO NO REASON TO DOUBT. ESPECIALLY IF MORNING STARTS OFF SUNNY AND WE GET SOME DAYTIME HEATING TO WORK WITH. WILL LEAVE WRN CWA DRY ON TUESDAY. FRONT MOVES QUICKLY THROUGH yWITH CANADIAN HIGH PRESSURE SETTLING IN FOR REMAINDER OF WEEK. TEMPS APPEAR TO BE AT OR SLIGHTLY BELOW NORMAL AFTER TUESDAY. GUIDANCE READINGS LOOK OK AND WILL GO WITH. .ABR...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 1130 AM CDT FRI JUN 29 2001 .VERY WARM...HUMID AND UNSTABLE AIRMASS CONTINUE OVER THE STATE. THE INSTABILITY AND DAYTIME HEATING WILL AIDE WITH THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-301700- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL- DEWEY-EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN- MARSHALL-MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY- TRAVERSE-WALWORTH- INCLUDING THE CITIES OF...ABERDEEN...BIG STONE CITY...BRITTON...CLARK...CLEAR LAKE...ESTELLINE...EUREKA...FAULKTON...FORT PIERRE...FORT THOMPSON...GETTYSBURG...GROTON...HIGHMORE...IPSWICH...LOWER BRULE...MCLAUGHLIN...MILBANK...MILLER...MOBRIDGE...MURDO...ONIDA...OR TONVILLE...PIERRE...PRESHO...REDFIELD...SELBY...SISSETON...WATERTOWN. ..WEBSTER AND WHEATON 1132 AM CDT FRI JUN 29 2001 ...HAZARDOUS WEATHER OUTLOOK FOR THIS AFTERNOON THROUGH SATURDAY AFTERNOON... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON AND CONTINUING INTO THE EARLY EVENING HOURS.^ PRESENTLY IT APPEARS THAT THE MAIN THREAT WILL BE FROM LARGE HAIL AND STRONG WINDS. SPOTTER ACTIVATION MAY BE THIS AFTERNOON AND EVENING. SALMONS
HAZARDOUS WEATHER OUTLOOK...CORRECTION NATIONAL WEATHER SERVICE ABERDEEN SD 1156 AM CDT FRI JUN 29 2001 .A VERY WARM...HUMID AND UNSTABLE AIRMASS CONTINUES OVER THE STATE. THE INSTABILITY AND DAYTIME HEATING WILL AIDE WITH THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING. SOME OF THESE STORMS MAY BECOME SEVERE. MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-301655- BIG STONE-BROWN-BUFFALO-CAMPBELL-CLARK-CODINGTON-CORSON-DAY-DEUEL-DEWEY- EDMUNDS-FAULK-GRANT-HAMLIN-HAND-HUGHES-HYDE-JONES-LYMAN-MARSHALL- MCPHERSON-POTTER-ROBERTS-SPINK-STANLEY-SULLY-TRAVERSE-WALWORTH- INCLUDING THE CITIES OF...ABERDEEN...BIG STONE CITY...BRITTON... CLARK...CLEAR LAKE...ESTELLINE...EUREKA...FAULKTON...FORT PIERRE... FORT THOMPSON...GETTYSBURG...GROTON...HIGHMORE...IPSWICH...LOWER BRULE...MCLAUGHLIN...MILBANK...MILLER...MOBRIDGE...MURDO...ONIDA... ORTONVILLE...PIERRE...PRESHO...REDFIELD...SELBY...SISSETON... WATERTOWN...WEBSTER AND WHEATON 1156 AM CDT FRI JUN 29 2001 ...HAZARDOUS WEATHER OUTLOOK FOR THIS AFTERNOON THROUGH SATURDAY AFTERNOON... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING LATER THIS AFTERNOON AND CONTINUING INTO THE EARLY EVWENING HOURS. PRESENTLY IT APPEARS THAT THE MAIN THREAT WILL BE FROM LARGE HAIL AND STRONG WINDS. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. SALMONS
The national radar mosaic for the moment the first event began.
10 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2001Every state in 2001This day in weather historyWarnings in South Dakota, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5255156, 5255161, 5255157, 5255158, 5255159, 5255162, 5255160, 5253796, 5253797, 5253798, 5253799.